MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Codes Material Puncture/Hole (1504); Obstruction of Flow (2423)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation/service.The evaluation did not confirm the customer's complaint of blockages and restrictions in the instrument channel, as during the evaluation there was no restrictions or blockages noted in the instrument channel.The device was visually inspected and observed a hole in the channel.There was one broken element in the ultrasonic image.The c-body contained chips and scratches.The channel was scraped due to repeated insertion and withdrawal of brush and endotherapy accessories.The creation of the hole is due to excessive stress and force.There was no patient involvement.No additional information was made available at this time.The instruction manual states ¿inspect the entire surface of the scope for dents, protrusions, or other irregularities.Feel the entire shaft with fingers, checking for irregularities.Do not use if damage is found.¿ the device was serviced and returned to the user facility.
 
Event or Problem Description
The user facility returned the device for service due blockages and restrictions in the instrument channel.The user facility was contacted to obtain additional information regarding the reported complaint and was informed that there was no patient involvement and no patient injury associated with this report.No additional information was provided.
 
Additional Manufacturer Narrative
Evaluation found that bx channel was not confirmed with hole in channel.Upon further review this is not a reportable malfunction.Per the legal manufacturer there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10141163
Report Number8010047-2020-03256
Device Sequence Number14033042
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1